A Colorado pharmacy has come under investigation after one of its patients tragically lost their life due to overdose caused by a pharmacy error. According to the grieving mother, her child was hospitalized after taking 1,000 times his normal dosage of Clonidine, a medication used to treat Attention Deficit Hyperactivity Disorder or ADHD. The child suffered swelling of the brain and was rushed to the hospital and treated. After being released from the hospital, the child once again suffered the same symptoms in early June and tragically lost their life. The pharmacy which prescribed the 30 mg tablet, instead of the child’s usual 0.3 mg dosage, admitted to having made another mistake in the dosage.
Pharmacy mistakes commonly involve prescribing the wrong medication, failing to warn a patient about a dangerous drug side effect or, like in the case of the Colorado child mentioned above, prescribing the wrong dosage of medication. When a patient is harmed by a pharmacy error, patients may be able to file a medical malpractice claim. Legal responsibility in these cases can fall to:
However, patients may find it hard to collect evidence to prove their case. Issues arise in proving that a medical or pharmacy error caused the patient injury, rather than say the worsening of the original medical condition. It is recommended to reach out to an experienced medical malpractice lawyer to handle these tough cases. Contact us, Lampert & Walsh, LLC for a free consultation. Our lawyers have years of experience handling medical malpractice cases and can assist you in advancing your case.